Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A Payne-Weinberger eigenvalue estimate for wedge domains on spheres


Authors: Jesse Ratzkin and Andrejs Treibergs
Journal: Proc. Amer. Math. Soc. 137 (2009), 2299-2309
MSC (2000): Primary 35P15
Published electronically: March 3, 2009
MathSciNet review: 2495263
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A Faber-Krahn type argument gives a sharp lower estimate for the first Dirichlet eigenvalue for subdomains of wedge domains in spheres, generalizing the inequality for the plane, found by Payne and Weinberger. An application is an alternative proof to the finiteness of a Brownian motion capture-time estimate.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35P15

Retrieve articles in all journals with MSC (2000): 35P15


Additional Information

Jesse Ratzkin
Affiliation: Department of Mathematics, University of Georgia, Athens, Georgia 30602
Address at time of publication: School of Mathematical Sciences, Aras Na Laoi, University College Cork, Cork, Ireland
Email: J.Ratzkin@ucc.ie

Andrejs Treibergs
Affiliation: Department of Mathematics, University of Utah, Salt Lake City, Utah 84112
Email: treiberg@math.utah.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-09-09790-1
PII: S 0002-9939(09)09790-1
Received by editor(s): April 10, 2008
Published electronically: March 3, 2009
Communicated by: Chuu-Lian Terng
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.